Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Some numerical results using a sparse matrix updating formula in unconstrained optimization


Author: Ph. L. Toint
Journal: Math. Comp. 32 (1978), 839-851
MSC: Primary 65K05
MathSciNet review: 0483452
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents a numerical comparison between algorithms for unconstrained optimization that take account of sparsity in the second derivative matrix of the objective function. Some of the methods included in the comparison use difference approximation schemes to evaluate the second derivative matrix and others use an approximation to it which is updated regularly using the changes in the gradient. These results show what method to use in what circumstances and also suggest interesting future developments.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05

Retrieve articles in all journals with MSC: 65K05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1978-0483452-7
PII: S 0025-5718(1978)0483452-7
Keywords: Numerical results, sparsity, quasi-Newton methods, unconstrained optimization
Article copyright: © Copyright 1978 American Mathematical Society